Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online
Ask a Urologist   »  

Burning when urinating, no vaginal discharge, no infection. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
i have gone to the doctor about a bladder infection from burning while i urinate. it came back clear and there was no infection. i haven't had sex to get a std but it burns in the front part of my vagina. what is causing this. there is also no vaginal discharge. it hurts constantly. when i wipe i wipe front to back and there is never any blood or anything. there are no bumps abrasions or anything out of the ordinary.
Posted Sun, 23 Sep 2012 in Urinary and Bladder Problems
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

You are describing vaginal discomfort, localized to the area around where you urinate, a negative evaluation for a UTI, and this is exacerbated with wiping.

Obviously there is sensitivity of the vaginal skin, so to speak, around the urethra (where urine comes out). This might be related to an undiagnosed yeast infection (this can be present without a discharge or itching) or related to inflammation of the glands around the vaginal opening - called vulvar vestibulitis.

The treatment usually involves an initial course of topical steroid cream or ointment with the possible addition of yeast medication, and reducing inciting factors, such as foods high in oxalate and certain cleansers. A good place to turn is the website for the "vulvar pain foundation". This will give you some guidance with regard to things you can try on your own. You should find an OB/GYN who is willing to help you until you find a solution.

I hope this helps - Dr. XXXXXXX
Above answer was peer-reviewed by
Follow-up: Burning when urinating, no vaginal discharge, no infection. What is causing this? 2 days later
what kind of over the counter medicine is available for this or what would you prescribe for the yeast medication.
Answered by Dr. Timothy Raichle 29 hours later

Hi and thanks again,

Antifungal cream/suppositories available as Lotrimin / Monistat are available over the counter.

However for better symptom relief you would need antifungal paired with steroid. You will need a prescription from your gynecologist to get the paired steroid products. Therefore I suggest you to visit your doctor's office for a prescription whilst using lotrimin / monistat.

Hope this helps.

Wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor